More likely to report vaccine reactions after COVID-19 vaccination with two different vaccines

21.5.2021

People who received a different vaccine for the first vaccination than for the second vaccination were more likely to report vaccine reactions than people who received the same vaccine for both vaccinations. This is the conclusion of a study published in the Lancet journal. This included 436 people aged 50 years and older. The people had no or mild and well-controlled previous illnesses. Four vaccination regimens were compared: First vaccination with Vaxzevria, second vaccination with Comirnaty, first and second vaccination with Vaxzevria, first vaccination with Comirnaty and second vaccination with Vaxzevria, first and second vaccination with Comirnaty. None of the participants knew which schedule they were assigned to. In the study participants who had received two different preparations, fever, chills, fatigue and headaches, among other symptoms, occurred in 34% of the people after the second vaccination. In the participants who had received the same preparation for both vaccinations, these vaccination reactions occurred in 10% of the people. The increase in side effects did not lead to more hospital admissions, according to the study.